Arkansas, 2015Flash Flooding and Damaging Winds in Arkansas, December 13, 2015
December 13, 2015 · NWS SHV · 6 events in 3 counties and zones
A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough. Likewise, low level and deep level shear was quite strong with this trough across Southwest Arkansas during the late afternoon and evening hours of the 12th as well as the morning hours of the 13th. While instability was very weak, the strong shear made up for the development of strong to severe thunderstorms. Training of storm echoes also occurred which resulted in widespread flash flooding across the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 12:11 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 13, 12:11 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 AM CST SUN DEC 13 2015
.AVIATION...
FOR 13/06Z TERMINAL FORECASTS...A LARGE WIDE BAND OF SHOWERS OVER
MUCH OF EAST AND NORTHEAST TEXAS AND ADJACENT SECTIONS OF
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST
LOUISIANA GENERALLY WEST OF A MAGNOLIA ARKANSAS TO SHREVEPORT
LOUISIANA AND LUFKIN TEXAS LINE...WAS PROVIDING MVFR AND IFR
FLIGHT CATEGORIES. TO THE EAST OF THIS LINE MOSTLY MVFR CONDITIONS
PREVAILED. THIS LARGE BAND OF PRECIPITATION WILL CONTINUE TO SHIFT
SLOWLY EAST OVERNIGHT WITH LOW LEVEL MOISTURE ALLOWING FOR THE
LOWERING OF THE CLOUD BASES IFR. PERIODS OF HEAVIER RAINFALL WILL
BE OCCURRING AS THE BAND SHIFTS EAST. SURFACE WINDS WILL BE
SOUTHERLY 15-22 KNOTS WITH HIGHER GUSTS OVERNIGHT AND THROUGH MUCH
OF THE DAY SUNDAY...UNTIL THE SURFACE FRONT/BOUNDARY MOVES
THROUGH. THE BOUNDARY WILL BE APPROACHING KTYR NEAR 13/12Z AND
WINDS WILL BE SHIFTING TO WEST...ALONG A KTXK AND KSHV LINE NEAR
13/18Z...AND KELD AND KMLU LINE NEAR 13/21Z. VFR FLIGHT CONDITIONS
WILL BE RETURNING DURING LATE AFTERNOON AND INTO THE LAST OF THE
FORECAST PERIOD PRIOR TO 14/06Z. /06/
&&
.PREV DISCUSSION... /ISSUED 1004 PM CST SAT DEC 12 2015/
DISCUSSION...
MAIN CHANGES TO THE CURRENT FORECAST PACKAGE WAS TO MENTION
ISOLATED THUNDERSTORMS SINCE THERE HAS NOT BEEN MUCH LIGHTNING
DATA INDICATED WITH THE ONGOING AREA OF PRECIPITATION. STILL
EXPECTING LOCALLY HEAVY RAINFALL WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS...GUSTY WINDS...AND ISOLATED WIND DAMAGE AND TORNADOES
AS SHEAR WILL BE INCREASING OVERNIGHT. /06/
PREV DISCUSSION... /ISSUED 526 PM CST SAT DEC 12 2015/
DISCUSSION...
AN EXTENSIVE BAND OF CONVECTION CONTINUES TO SHIFT NNE ACROSS THE
WRN SECTIONS OF E TX THIS AFTERNOON...ALONG THE LEAD SHORTWAVE/PVA
THAT IS LIFTING NE ACROSS THESE AREAS. THIS CONVECTION HAS BEEN
LOW TOPPED...ALTHOUGH CONSIDERABLE LOW LEVEL SHEAR PROFILES HAVE
SUPPORTED ROTATION IN SOME OF THESE SHOWERS...WITH ONE ALREADY
CONFIRMED TORNADO TOUCHDOWN NEAR LINDALE IN SMITH COUNTY TX.
INSTABILITY REMAINS QUITE MEAGER ACROSS E TX/SE OK WITH SFC AND
MUCAPES ONLY AROUND 500 J/KG. NOT EXPECTING MUCH IMPROVEMENT TO
INSTABILITY TONIGHT OR SUNDAY...ALTHOUGH SHEAR PROFILES SHOULD
INCREASE TONIGHT AS A SRLY LLJ SHIFTS E INTO THE REGION AHEAD OF
THE LONGWAVE TROUGH WHICH HAS SHOWN SIGNS OF CLOSING OFF LATE THIS
AFTERNOON OVER THE DESERT SW. THUS...THE SVR THREAT SHOULD REMAIN
ISOLATED TONIGHT/SUNDAY...WITH THE PRIMARY FOCUS OF LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. WHILE THE ONGOING
CONVECTION SHOULD PERSIST THIS EVENING OVER SE OK/E
TX...ADDITIONAL SCT CONVECTION ALREADY BEGINNING TO FIRE THIS
AFTERNOON OVER W TX SHOULD CONSOLIDATE INTO A SQUALL LINE WHICH
WILL ADVANCE E INTO CNTRL TX OVERNIGHT.
THIS SQUALL LINE MAY INTENSIFY OVERNIGHT AS THE SRLY LLJ
INTENSIFIES TO 60-70KTS...WITH SOME OF THESE WINDS POSSIBLY MIXING
DOWN TO THE SFC. PW/S WILL INCREASE TO NEAR 2 INCHES TONIGHT
/WHICH ARE RECORD PW/S BY CLIMO/...WITH ENHANCED CONVERGENCE ALONG
THE SQUALL LINE/COLD FRONT ENHANCING RAIN RATES AS IT ENTERS THE
WRN ZONES NEAR 12Z SUNDAY. THE SQUALL LINE SHOULD QUICKLY ADVANCE
E ACROSS THE REGION...WITH WIDESPREAD 2-4 INCHES OF RAIN...WITH
ISOLATED HIGHER AMOUNTS EXCEEDING 6 INCHES POSSIBLE OVER THE
EXISTING FLASH FLOOD AREA. TIMING OF THIS CONVECTION STILL LOOKS
GOOD...THUS NO CHANGES WERE NEEDED TO THE EXPIRATION TIME OF THE
WATCH AREA. IN ADDITION...A TIGHTENING PRESSURE GRADIENT WITH THE
INCREASE IN THE SRLY LLJ WILL YIELD INCREASING SSE SFC WINDS
TONIGHT...THUS HAVE EXPANDED THE CURRENT LAKE WIND ADVISORY TO
INCLUDE ALL OF E TX/SE OK/MUCH OF SW AR/PORTIONS OF NW LA THROUGH
12Z SUNDAY. THESE WINDS WILL DIMINISH WITH THE APPROACH/PASSAGE OF
THE SQUALL LINE SUNDAY...THUS LATER SHIFTS WILL LIKELY NEED TO
EXTEND THIS ADVISORY FOR THE REMAINDER OF THE REGION
SUNDAY...WHILE DROPPING THE ADVISORY FOR PORTIONS OF E TX.
WIDESPREAD RAINFALL AMOUNTS OF 1.5-3+ INCHES ARE EXPECTED E OF THE
FLASH FLOOD WATCH AREA...WITH THE CONVECTION QUICKLY DIMINISHING
FROM W TO E DURING THE AFTERNOON. HAVE INCREASED POPS TO MID
CHANCE FOR THE ERN ZONES FOR THE EVENING...WITH THE CONVECTION
CLEARING THE ERN ZONES BY 06Z MONDAY. WRLY SFC WINDS SHOULD BACK
MORE S DURING THE EVENING...WITH CIGS CLEARING FROM W TO E.
COOLER TEMPS WILL SETTLE E BEHIND THE FROPA...ALTHOUGH TEMPS WILL
STILL REMAIN ABOVE NORMAL MONDAY AND TUESDAY AS THE UPPER FLOW
BECOMES SW AHEAD OF THE NEXT CLOSED LOW THAT WILL DROP E ACROSS
THE FOUR CORNERS REGION. THIS LOW WILL EJECT NE ACROSS THE PLAINS
BY MIDWEEK...BUT STILL USHER ANOTHER COLD FRONT INTO THE REGION
LATE TUESDAY NIGHT/WEDNESDAY. DEEP LYR MOISTURE WILL BE LIMITED
AHEAD OF THIS NEXT FRONT...BUT SCT SHRA SHOULD DEVELOP ALONG/AHEAD
OF THE FRONT TUESDAY NIGHT/WEDNESDAY. FORTUNATELY...QPF/S WILL BE
MUCH LIGHTER THAN THE CURRENT EVENT...WITH THE FRONT CLEARING THE
REGION WEDNESDAY AFTERNOON. COOLER/MORE SEASONABLE TEMPS ARE
EXPECTED BY THE END OF THE WEEK...WITH NEAR FREEZING TEMPS
RETURNING TO AREAS N OF I-20 BY FRIDAY MORNING.
PRELIMS TO FOLLOW BELOW...
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 69 47 69 / 90 100 10 0
MLU 69 73 48 68 / 30 100 40 0
DEQ 66 66 40 64 / 100 100 10 0
TXK 66 67 44 65 / 100 100 10 0
ELD 69 71 45 65 / 50 100 30 0
TYR 56 60 44 69 / 100 100 10 0
GGG 63 64 45 69 / 100 100 10 0
LFK 64 66 45 71 / 100 100 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR ARZ050-
051-059>061-070>072.
FLASH FLOOD WATCH THROUGH THIS MORNING FOR ARZ050-051-059-060-
070-071.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
LAZ001>003-010.
FLASH FLOOD WATCH THROUGH THIS MORNING FOR LAZ001-002-010.
OK...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR OKZ077.
FLASH FLOOD WATCH THROUGH THIS MORNING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR TXZ096-
097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH THIS MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165-166.
&&
06Hazardous weather outlook, Dec 12, 12:21 PM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CST SAT DEC 12 2015
ARZ050-051-059-060-070-071-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1221 PM CST SAT DEC 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS EAST TEXAS AND
SOUTHEAST OKLAHOMA THIS AFTERNOON...AHEAD OF A STRONG UPPER LEVEL
STORM SYSTEM THAT WILL MOVE THROUGH THE DESERT SOUTHWEST AND INTO
THE SOUTHERN ROCKIES. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST LATE THIS AFTERNOON THROUGH TONIGHT ACROSS EAST TEXAS AND
EXTREME SOUTHEAST OKLAHOMA GIVEN THE VERY STRONG SHEAR IN
PLACE...BUT INSTABILITY WILL BE QUITE LIMITED AS SURFACE HEATING
WILL BE TAPERED BY THE DENSE CLOUD COVER AND RAIN. SHOULD A SEVERE
THREAT MATERIALIZE...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
THE PRIMARY THREATS. HOWEVER...LOCALLY HEAVY RAINFALL AND THE
THREAT FOR FLASH FLOODING WILL INCREASE ACROSS EAST TEXAS AND
SOUTHEAST OKLAHOMA TONIGHT AND SUNDAY MORNING...BEFORE A COLD
FRONT PUSHES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD SUNDAY
MORNING...ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL PUSH
THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND THE THREAT FOR
FLASH FLOODING WILL CONTINUE SUNDAY MORNING BEFORE THE RAIN
DIMINISHES FROM WEST TO EAST BY MIDDAY. CUMULATIVE RAINFALL
AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS IN
EXCESS OF SIX INCHES...WILL BE POSSIBLE BEFORE THE RAIN ENDS BY
EARLY AFTERNOON SUNDAY. IN ADDITION...AN ISOLATED SEVERE
THUNDERSTORM THREAT WILL CONTINUE SUNDAY MORNING WITH DAMAGING
WINDS AND ISOLATED TORNADOES POSSIBLE. COOLER AND DRIER AIR WILL
QUICKLY PUSH EAST IN WAKE OF THE COLD FRONTAL PASSAGE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TONIGHT OVER EAST TEXAS AND
SOUTHEAST OKLAHOMA.
ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ167-131200-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-
1221 PM CST SAT DEC 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON OVER PORTIONS OF NORTHCENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. HOWEVER...SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
TO INCREASE LATE TONIGHT AND ESPECIALLY AFTER DAYBREAK SUNDAY OVER
THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS SOUTHWEST ARKANSAS
AND NORTHCENTRAL LOUISIANA SUNDAY...ALONG AND AHEAD OF A COLD
FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH WIDESPREAD
RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED. AN ISOLATED
SEVERE THUNDERSTORM THREAT WILL BE POSSIBLE AS WELL...MAINLY
ACROSS NORTHCENTRAL LOUISIANA. SHOULD THIS DEVELOP...DAMAGING
WINDS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. THESE
SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST SUNDAY
AFTERNOON AND EVENING...WITH COOLER AND DRIER AIR SPILLING EAST
BEHIND THE COLD FRONTAL PASSAGE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
15
In the hours before
Local storm report, Dec 12, 11:01 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CST SAT DEC 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 4 N WINNSBORO 33.01N 95.29W
12/12/2015 FRANKLIN TX LAW ENFORCEMENT
FM 3250 NEAR FM 3170 ARE COVERED IN HIGH WATER BETWEEN
THE WINNSBORO AND PURLEY COMMUNITIES.
&&
EVENT NUMBER SHV1500764
15Local storm report, Dec 12, 11:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CST SAT DEC 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD GLOVER 34.07N 94.90W
12/12/2015 MCCURTAIN OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN THE GLOVER AND GOLDEN
COMMUNITIES DUE TO FLOODING. RESIDENTS OF ONE HOME WERE
EVACUATED DUE TO FLOODING IN THE GLOVER COMMUNITY.
&&
EVENT NUMBER SHV1500765
15Special weather statement, Dec 13, 12:34 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 AM CST SUN DEC 13 2015
TXZ108>111-124-125-130715-
WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-MORRIS TX-
1234 AM CST SUN DEC 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRIS...CAMP...SOUTHERN
TITUS...EASTERN WOOD...NORTHWESTERN UPSHUR AND SOUTHEASTERN FRANKLIN
COUNTIES UNTIL 115 AM CST...
AT 1233 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF HAWKINS...OR 14 MILES WEST OF GILMER...MOVING NORTHEAST
AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...GILMER...PITTSBURG...LEESBURG...DAINGERFIELD...LONE STAR...
HAWKINS...NEWSOME...ROSEWOOD...JENKINS...CASON...SCROGGINS...WINFIELD...
MIDWAY...MILLER'S COVE...ROCKY MOUND...BETTIE...LAFAYETTE...MONTICELLO AND
PERRYVILLE.
LAT...LON 3318 9514 3304 9465 3299 9465 3257 9521
3256 9524 3258 9525 3257 9528 3260 9531
3261 9535
TIME...MOT...LOC 0633Z 211DEG 39KT 3270 9519
09Local storm report, Dec 13, 1:36 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 5 NW HAWKINS 32.64N 95.26W
12/13/2015 WOOD TX LAW ENFORCEMENT
HOUSES DAMAGED...TREES AND POWERLINES DOWN ON NORTH
SIDE OF LAKE HAWKINS NEAR THE INTERSECTION OF CR 3810
AND 3811
&&
EVENT NUMBER SHV1500766
09Local storm report, Dec 13, 1:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 8 SE IDABEL 33.82N 94.72W
12/13/2015 MCCURTAIN OK PUBLIC
4 INCHES OF RAIN
&&
EVENT NUMBER SHV1500767
21Local storm report, Dec 13, 1:59 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM FLASH FLOOD 8 SE IDABEL 33.82N 94.72W
12/13/2015 MCCURTAIN OK PUBLIC
4 INCHES OF RAIN
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500767
21Flash Flood, Sevier
- When
- December 13, 2:00 AM CST to 6:00 AM CST
- Where
- Sevier County, 1.47 mi NNE of Horatio to 1.69 mi NNE of Horatio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -94.342
Metcalf Lane in Horatio was closed due to flash flooding.
Flash Flood, Sevier
- When
- December 13, 2:00 AM CST to 6:00 AM CST
- Where
- Sevier County, 1.14 mi WSW of Avon to 3.29 mi ESE of Avon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.071, -94.337
Avon Road was closed due to flash flooding north of DeQueen, Arkansas.
Flash Flood, Sevier
- When
- December 13, 2:00 AM CST to 6:00 AM CST
- Where
- Sevier County, 2.95 mi N of De Queen/Sevier Co A to 2.76 mi N of De Queen/Sevier Co A
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.093, -94.399
Miles Road was closed northwest of DeQueen due to flash flooding.
Flash Flood, Sevier
- When
- December 13, 2:00 AM CST to 6:00 AM CST
- Where
- Sevier County, 0.65 mi NNE of Gillham to 0.26 mi N of Mineral
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.179, -94.317
Mineral Road near Gillham was flooded and closed.
Thunderstorm Wind, Columbia
- When
- December 13, 10:25 AM CST
- Where
- Columbia County, 0.58 mi W of Magnolia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.270, -93.240
Powerlines were downed in Magnolia, Arkansas.
Thunderstorm Wind, Union
- When
- December 13, 11:51 AM CST
- Where
- Union County, 0.57 mi S of Lawson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.192, -92.479
An NWS Storm Survey team determined that damage near the Lawson community was consistent with that of straight line wind damage. A single wide manufactured home loss a portion of its metal roof. The damage was located approximately six tenths of a mile southeast of the community of Lawson on Lawson Road. There were also a few trees uprooted and/or snapped.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606411, 606412, 606413, 606417, 606510, 606520.